Alert archive / Arkansas / Flash Flood Warnings in 2005
Flash Flood Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Mar 26, 2005, 4:31 PM CST for Scott County, Yell County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 4:31 PM CST (22:31 UTC)
- Expired
- Mar 26, 2005, 7:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 77 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 426 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLZK 262233
FFWLZK
ARC127-149-270130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
431 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SCOTT COUNTY IN WESTERN ARKANSAS
YELL COUNTY IN CENTRAL ARKANSAS
* UNTIL 730 PM CST
* AT 430 PM CST...DOPPLER WEATHER RADAR INDICATED THAT SHOWERS AND
ISOLATED THUNDERSTORMS CONTINUED TO DEVELOP IN THE WARNED AREA.
THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN
FROM JUST EAST OF PARKS TO NOLA AND WALTREAK. WITH ADDITIONAL
HEAVY RAIN...FLASH FLOODING IS LIKELY TO OCCUR.
&&
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A VEHICLE DOWNSTREAM.
LAT...LON 3516 9344 3512 9333 3476 9343 3477 9368
3470 9388 3501 9394 3503 9367 3513 9365
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Mar 26, 2:48 PM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 26, 2:48 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 248 PM CST SAT MAR 26 2005 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT TO SAY THAT THE SHORT TERM WILL BE A FORECAST CHALLENGE WOULD BE AN UNDERSTATEMENT. SEVERAL FACTORS COMING TOGETHER FOR SIGNIFICANT RAINFALL EVENT OVER MUCH OF NORTHERN AND CENTRAL ARKANSAS TONIGHT THROUGH SUNDAY MORNING. STALLED SURFACE BOUNDARY CURRENTLY SITS OVER NORTH LOUISIANA. H5 SHORTWAVE MOVED UP FROM THE RED RIVER VALLEY... AND KICKED OFF THE LARGE AREA OF RAIN AND THUNDERSTORMS CURRENTLY INDICATED ON THE WSR88D OVER MUCH OF WESTERN AND CENTRAL ARKANSAS. ANOTHER IN A SERIES OF THESE SHORTWAVES WILL MOVE UP IN THE MEAN FLOW TONIGHT...TOUCHING OFF MORE RAIN AND THUNDERSTORMS. APPEARS THAT THE AXIS OF HEAVIEST RAIN WILL BE IN AREAS MAINLY NORTH OF A MENA...TO LITTLE ROCK...TO NEWPORT LINE. PRECIPITABLE WATER VALUES WILL REMAIN HIGH...WITH STRONG UPPER DIVERGENCE PRESENT ALONG THIS AREA. WIDESPREAD RAINFALL TOTALS OF ONE TO THREE INCHES ARE LIKELY. HAVE THUS ISSUED A FLASH FLOOD WATCH THROUGH MID DAY SUNDAY FOR AREAS WEST OF THE I-30 CORRIDOR AND NORTH OF THE I-40 CORRIDOR. CLOSED H5 LOW WILL PUSH INTO WESTERN ARKANSAS ON SUNDAY...PUSHING THE HEAVIER RAINFALL EASTWARD BY THE AFTERNOON. STILL PLENTY OF WRAPAROUND MOISTURE ASSOCIATED WITH THE LOW TO WARRANT A CONTINUED CHANCE OF RAIN THROUGH SUNDAY EVENING. BY MONDAY...RIDGING WILL ALLOW THE MIDSOUTH TO CLEAR OUT...WITH DRY AND SUNNY WEATHER RETURNING. SWLY RETURN FLOW WILL BE QUICK TO SET UP...AND BY TUESDAY AFTERNOON...TEMPERATURES WILL APPROACH 80 DEGREES IN THE CENTRAL AND SOUTH. CLOUDS WILL BEGIN INCREASING TUESDAY NIGHT...OUT AHEAD OF AN APPROACHING COLD FRONT. TEMPERATURES WILL BE A CHALLENGE WITH THIS FORECAST. VARIATION WILL BE VERY SMALL OVER THE NEXT 24/36 HOURS...WITH MANY AREAS LIKELY SEEING A CHANGE OF LESS THAN 10 DEGREES. VARIATION IN CLOUD COVER AND AMOUNT OF RAIN WILL WREAK HAVOC WITH THE TEMPERATURE FORECAST... SO SERIOUS BUST POTENTIAL IS INVOLVED IN THAT RESPECT. && .LONG TERM...WEDNESDAY THROUGH SATURDAY MAIN WEATHER EVENT FOR THIS PERIOD WILL BE THE UPPER TROF MOVING THROUGH THE AREA LATE IN THE WEEK. MODELS TODAY ARE SLOWER WITH THE SYSTEM AND WOULD NOT BE SURPRISED IF IT COMES IN EVEN SLOWER THAN PROGGED TODAY. BASED ON THIS MORNINGS MODELS WILL KEEP RAIN OUT OF THE FORECAST FOR WEDNESDAY AND BRING IN SMALL POPS WEDNESDAY NIGHT INCREASING TO 30 PERCENT LATER WEDNESDAY NIGHT. CONTINUED 40 PERCENT POPS FOR THURSDAY WHICH STILL LOOKS LIKE THE PERIOD THE MAIN FRONT WILL MOVE ACROSS THE AREA. KEPT 40 PERCENT POPS IN THE EAST EARLY THURSDAY NIGHT DECREASING BY MIDNIGHT TO FOLLOW THE GFS DEPICTION OF THE FRONT HALFWAY ACROSS THE AREA AT 00Z. TIMING ON THIS WILL LIKELY CHANGE AGAIN WITH LATER RUNS. CONTINUED POPS FOR WRAPAROUND STRATIFORM RAIN THROUGH THE REST OF THURSDAY NIGHT INTO FRIDAY. HIGH PRESSURE AT THE SURFACE AND RIDGING ALOFT SHOULD RESULT IN DRY AND WARMER WEATHER FRIDAY NIGHT AND SATURDAY. WARM AIR SHOULD BE IN PLACE WEDNESDAY AND COULD SEE MAXES APPROACH 80 IN PARTS OF CENTRAL AND SOUTH. WENT COOLER FOR THURSDAY EXPECTING MORE CLOUDS AND SOME DEVELOPMENT OF SHOWERS AHEAD OF THE MAIN FRONT. WENT CLOSE TO MEX GUIDANCE ON TEMPS THE REST OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 47 49 42 70 / 100 90 20 0 HARRISON AR 39 45 38 71 / 80 70 10 0 HOT SPRINGS AR 47 50 37 69 / 100 90 10 0 PINE BLUFF AR 48 53 43 69 / 90 90 20 0 MOUNTAIN HOME AR 39 46 38 70 / 80 80 10 0 MONTICELLO AR 51 55 43 66 / 90 80 20 0 SEARCY AR 44 50 42 68 / 90 90 20 0 MOUNT IDA AR 44 49 35 69 / 100 80 10 0 RUSSELLVILLE AR 47 47 36 70 / 90 80 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM 6 PM SATURDAY UNTIL NOON CST SUNDAY FOR THE FOLLOWING ZONES... ARZ003...ARZ004...ARZ005...ARZ006...ARZ007...ARZ012...ARZ013... ARZ014...ARZ015...ARZ016...ARZ021...ARZ022...ARZ023...ARZ024... ARZ025...ARZ030...ARZ031...ARZ032...ARZ033...ARZ034...ARZ037... ARZ038...ARZ039...ARZ040...ARZ041...ARZ042...ARZ043...ARZ044... ARZ045...ARZ046...ARZ047...ARZ052...ARZ053...AND ARZ054. && SHORT TERM...57 / LONG TERM....29
Hazardous weather outlook, Mar 26, 5:00 AM CST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CST SAT MAR 26 2005 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271100- INDEPENDENCE-CONWAY-FAULKNER-IZARD-NEWTON-SEARCY-SCOTT-YELL-PERRY- JEFFERSON-STONE-HOT SPRING-GRANT-WHITE-WOODRUFF-GARLAND-CLEVELAND- DALLAS-CALHOUN-OUACHITA-DESHA-LINCOLN-LOGAN-BRADLEY-SALINE-BAXTER- MARION-SHARP-FULTON-BOONE-MONTGOMERY-POLK-JACKSON-CLEBURNE- VAN BUREN-POPE-PIKE-PULASKI-MONROE-LONOKE-PRAIRIE-DREW-ARKANSAS- CLARK-JOHNSON- 500 AM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A FRONT REMAINS STALLED NEAR THE SOUTHERN BORDER OF ARKANSAS THIS MORNING WHILE A WEATHER SYSTEM ALOFT CONTINUES TO APPROACH THE AREA FROM THE SOUTHWEST. THUNDERSTORMS TRIGGERED BY THE SYSTEM IN TEXAS ARE SLOWLY SPREADING NORTHEAST AND WILL MOVE INTO SOUTHERN ARKANSAS OR NORTHERN LOUISIANA EARLY SATURDAY. THIS STRONG STORM SYSTEM WILL CONTINUE TO APPROACH THE REGION THROUGH THE DAY. THE SYSTEM WILL PRODUCE A SOUTHWEST WIND ALOFT... WHICH WILL PULL WARM AND HUMID AIR OVER THE STALLED FRONT NEAR THE ARKANSAS AND LOUISIANA BORDER. AS A RESULT...RAIN WILL BECOME WIDESPREAD NORTH OF THE FRONT. THE RAINFALL WILL BECOME STEADIER AND HEAVIER DURING THE DAY AND WILL BE FURTHER ENHANCED BY AN AREA OF LOW PRESSURE THAT IS FORECAST TO DEVELOP ON THE FRONT. THE RAIN IS EXPECTED TO BE HEAVY AT TIMES...MAINLY FROM CENTRAL INTO NORTHERN ARKANSAS. THE HEAVIEST RAIN IS EXPECTED NORTH OF A MENA TO HOT SPRINGS TO LITTLE ROCK TO HEBER SPRINGS TO NEWPORT LINE. WIDESPREAD ONE TO TWO INCH RAINFALL AMOUNTS ARE EXPECTED SATURDAY NIGHT INTO SUNDAY MORNING. LOCALLY HEAVIER AMOUNTS APPROACHING THREE INCHES ARE POSSIBLE OVER THE CENTRAL AND NORTHERN PARTS OF THE STATE. THIS SYSTEM IS EXPECTED TO BE A SLOW MOVER AS IT RUNS INTO A VERY STRONG UPPER LEVEL RIDGE PARKED OVER THE SOUTHEAST UNITED STATES. IN ADDITION...WINDS ALOFT ARE NOT CONDUCIVE TO MOVING THE SYSTEM OUT QUICKLY. IF THE SYSTEM DOES SLOW DOWN MORE THAN EXPECTED...RAINFALL AMOUNTS MAY BE EVEN HIGHER. FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON AREA ROADWAYS WILL BE A CONCERN. NEAR THE FRONT...THERE IS A POSSIBILITY THAT SOME STORMS MAY BE SEVERE IN SOUTHERN ARKANSAS SATURDAY NIGHT. HOWEVER...IT APPEARS THAT SEVERE WEATHER WILL BE MORE LIKELY FARTHER SOUTH TO INCLUDE AREAS ALONG THE GULF COAST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RAIN WILL CONTINUE INTO SUNDAY AS THE LOW PRESSURE SYSTEM TRACKS ALONG THE FRONTAL BOUNDARY. RAIN IS EXPECTED TO CONTINUE MOST OF THE DAY BEFORE TAPERING OFF LATE IN THE DAY OVER THE NORTHWEST. THE PRECIPITATION IS EXPECTED TO SLOWLY EXIT THE STATE DURING THE EVENING AND SHOULD ALL BE EAST OF THE MISSISSIPPI RIVER BY EARLY MONDAY. PERSONS ACROSS ARKANSAS ARE URGED TO MONITOR LATER STATEMENTS AND FORECASTS FROM YOUR NATIONAL WEATHER SERVICE REGARDING THE POTENTIAL FOR SEVERE WEATHER AND HEAVY RAIN IN ARKANSAS THROUGH SUNDAY MORNING. ANOTHER STORM SYSTEM IS FORECAST TO APPROACH ARKANSAS ON WEDNESDAY... BRINGING THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE STATE WEDNESDAY NIGHT AND THURSDAY. THERE COULD BE A CHANCE OF SEVERE WEATHER WITH THIS WEATHER SYSTEM. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND SATURDAY MORNING...MAINLY IN THE SOUTHERN HALF OF ARKANSAS. && FOR THE LATEST GRAPHICAL AND TEXT FORECASTS AND OUTLOOKS...PLEASE VISIT OUR WEBSITE AT HTTP://WWW.SRH.WEATHER.GOV/LZK 56
In the hours before
Local storm report, Mar 26, 3:53 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
353 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL MALVERN 34.37N 92.82W
03/26/2005 0.75 INCH HOT SPRING AR TRAINED SPOTTER
HAIL COVERING GROUNG
0341 PM HAIL MALVERN 34.37N 92.82W
03/26/2005 0.88 INCH HOT SPRING AR PUBLIC
SEVERAL VEHICLES WITH BROKEN WINDSHIELDS ON CAR LOT
&&
BURLESONLocal storm report, Mar 26, 4:17 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 PM CST SAT MAR 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BAUXITE 34.56N 92.53W
03/26/2005 0.75 INCH SALINE AR TRAINED SPOTTER
HAIL COVERING GROUND
0410 PM HAIL SARDIS 34.53N 92.40W
03/26/2005 1.00 INCH SALINE AR TRAINED SPOTTER
HAIL ALMOST COVERING GROUND
&&
BBThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:26 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring | 34 min |
| Mar 26, 3:44 PM CST | Severe Thunderstorm Warning | LZK | Saline | 46 min |
| Mar 26, 4:10 PM CST | Severe Thunderstorm Warning | LZK | Pulaski | 35 min |
| Mar 26, 4:26 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 49 min |
| Mar 26, 4:53 PM CST | Severe Thunderstorm Warning | LZK | Prairie | 52 min |
| Mar 26, 5:24 PM CST | Severe Thunderstorm Warning | LZK | Pulaski | 36 min |
| Mar 26, 5:53 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 52 min |
Nearby
Flash Flood Warnings in Arkansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.